66478members
350512posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Breast swelling and tenderness after ending 5 years tamoxifen treatment

Highlighted
Member

Breast swelling and tenderness after ending 5 years tamoxifen treatment

I was diagnosed with primary breast cancer aged 40, in Nov 2014.  I had lumpectomy on left breast and radiotherapy, followed by 5 years of tamoxifen.  Side effects weren't too bad but I was looking forward to ending it in the hope of getting rid of ongoing fatigue and low level anxiety.  After finishing in February I had 2 months with no period, then really bad PMS, and swollen, hard and tender breast but only the right "healthy" one.  Left breast didn't change.  Since my period started the hardness subsided but it's still bigger than it was and somewhat tender.   No medical professionals ever mentioned the possibility of effects from stopping tamoxifen, but I've read forums from the US I think which list all kinds of horrible ways some people react.  Has anyone else had this experience or similar?